Flow of a Fluid of the Differential Type in a Journal Bearing

[+] Author and Article Information
A. Kacou, K. R. Rajagopal, A. Z. Szeri

Department of Mechanical Engineering, University of Pittsburgh, Pittsburgh, PA 15261

J. Tribol 109(1), 100-107 (Jan 01, 1987) (8 pages) doi:10.1115/1.3261298 History: Received January 06, 1986; Online October 29, 2009


The flow of a homogeneous incompressible non-Newtonian fluid of the differential type between infinite eccentric rotating cylinders is discussed within the context of the lubrication approximation. The problem is studied by means of a perturbation and the effects of the non-Newtonian parameters are delineated. It is found that the load carrying capacity of the bearing can be significantly altered by the non-Newtonian character of the fluid.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In